Oxaliplatin-Induced Thrombotic Microangiopathy in a Patient with Stage IV Gallbladder Carcinoma: Primary Association or Multiple Hits?

Research output: Contribution to journalArticlepeer-review

Abstract

Thrombotic microangiopathies (TMA) include a variety of vascular disorders characterized by
the presence of microthrombi, coagulopathy by platelet activation and consumption, and systemic damage. The most frequent secondary causes are infections and some medications.
However, the presence of chemotherapeutic agents is not so common, and the induction of
TMA by oxaliplatin is poorly understood, with few published case reports. We present the case
of a patient with a history of gallbladder carcinoma, in whom findings compatible with TMA
were documented, and with a temporal and sole relation to oxaliplatin.
Translated title of the contributionMIcroangiopatia trombotica inducida por oxaliplatino, en un paciente con carcinoma de vesícula estadio IV. ¿causal directo o multifactorial?
Original languageEnglish (US)
Pages (from-to)1191
Number of pages1195
JournalCase Reports in Oncology
Volume13
StatePublished - Sep 29 2020
Externally publishedYes

Cite this